Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 41, NWS Paducah, KY

July 14, 2006Carter County, Missouri

NWS Paducah, KY issued this flash flood warning at Jul 14, 2006, 12:41 PM CDT for Carter County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 12:41 PM CDT (17:41 UTC)
Expired
Jul 14, 2006, 2:45 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Carter County, MO

The radar

The Paducah radar (KPAH), 196 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 141743
FFWPAH
MOC035-141945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARTER COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 245 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  OVER 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR OVER CENTRAL AND 
  NORTHERN CARTER COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN BUREN.
  MOST OF THE PRECIPITATION HAS FALLEN FROM NEAR AND JUST SOUTH OF 
  VAN BUREN NORTHEAST TO JUST SOUTH OF GARWOOD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3704 9076 3682 9069 3683 9119 3684 9120
      3708 9121

$$
PS
2 follow-up statements
000 
WGUS73 KPAH 141826
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT FRI JUL 14 2006

MOC035-141945-
CARTER MO-
121 PM CDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
CARTER COUNTY IN SOUTHEAST MISSOURI...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT ONE LARGE THUNDERSTORM WAS EXITING THE EASTERN PORTION OF THE 
COUNTY. OTHER THUNDERSTORMS ARE DEVELOPING JUST WEST OF CARTER 
COUNTY AND WILL MOVE OVER THE SAME AREA THAT JUST RECEIVED THE HEAVY 
RAIN DURING THE NEXT HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREMONT...VAN
BUREN AND ELLSINORE. 

MOST OF THE HEAVY RAINFALL FROM THE PREVIOUS STORM FELL FROM JUST 
SOUTH OF VAN BUREN TO JUST SOUTH OF GARWOOD. DOPPLER RADAR INDICATED 
THAT 2 TO 2.5 INCHES OF RAIN FELL OVER THAT AREA WITH THE PREVIOUS 
STORM. THIS NEXT STORM COULD PRODUCE ANOTHER INCH OF RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3704 9076 3682 9069 3683 9119 3684 9120
      3708 9121

$$

PS
000 
WGUS73 KPAH 141940
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT FRI JUL 14 2006

MOC035-141947-
CARTER MO-
237 PM CDT FRI JUL 14 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM CDT FOR CARTER
COUNTY IN SOUTHEAST MISSOURI...

AT 237 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
WEAKENING OVER THE CENTRAL PORTION OF CARTER COUNTY. THESE STORMS 
ARE EXPECTED TO CONTINUE TO WEAKEN...THUS THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT 2 TO 2.5 INCHES OF RAIN HAS FALLEN OVER 
THE NORTHERN PORTIONS OF CARTER COUNTY.

NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THE NATIONAL WEATHER 
SERVICE IN PADUCAH.


LAT...LON 3704 9076 3682 9069 3683 9119 3684 9120
      3708 9121

$$

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:40 AM CDT, 9 hours 1 minute earlier.

Area forecast discussion, Jul 14, 3:40 AM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
340 AM CDT FRI JUL 14 2006

.DISCUSSION...

MAIN CONCERNS FOR THIS FORECAST ARE POPS TODAY AND THEN
TEMPERATURES/HEAT INDICES FOR THE WEEKEND AND BEYOND.

A CONVECTIVE COMPLEX THAT MOVED SOUTHEAST THROUGH MUCH OF NORTHERN
MISSOURI YESTERDAY EVENING HAS MOSTLY DIED OUT EARLY THIS MORNING AS
IT APPROACHED THE QUAD STATE.  A FEW SHOWERS AND STORMS HAVE
DEVELOPED NEAR THE REMNANT OUTFLOW BOUNDARY IN AREAS GENERALLY WEST
OF A CARBONDALE TO MT VERNON ILLINOIS LINE.  OTHERWISE...SATELLITE
INDICATES RAPID CLEARING OF CONVECTIVE DEBRIS OVER EASTERN MISSOURI
AND WESTERN ILLINOIS.

A SECOND CONVECTIVE COMPLEX IS DIVING SOUTHWARD INTO 30-40KT LOW
LEVEL JET OVER SOUTHEAST KANSAS.  WOULD EXPECT THIS ACTIVITY TO
CONTINUE SOUTH AND NOT EFFECT THE QUAD STATE THIS MORNING.  PROFILER
DATA INDICATE A MID-LEVEL DISTURBANCE ACROSS NORTHERN MISSOURI IN
THE WAKE OF THE DEAD MCS...AND ANOTHER ONE OVER CENTRAL/EASTERN
KANSAS.

ALTHOUGH NEITHER THE 00Z GFS NOR THE NAM HAD A GOOD HANDLE ON THE
EARLIER CONVECTION OVER MISSOURI...THEY BOTH BRING MID-LEVEL
DISTURBANCES EAST SOUTHEAST THROUGH MUCH OF THE AREA TODAY.  GIVEN
THE CLEARING TREND UPSTREAM...THERE SHOULD BE PLENTY OF INSOLATION
ACROSS THE AREA.  THIS COUPLED WITH THE PLENTIFUL LOW LEVEL MOISTURE
OVER THE REGION...SHOULD CREATE GOOD INSTABILITY THIS
AFTERNOON...ALONG WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.
THEREFORE...WOULD EXPECT TO SEE GOOD COVERAGE OF CONVECTION
TODAY...WITH BEST COVERAGE NORTH NEAREST THE MID-LEVEL DISTURBANCE.
WILL POST LIKELIES NORTH WITH CHANCES SOUTH...AND LEAST CHANCES IN
WESTERN PORTIONS OF SOUTHEAST MISSOURI. WILL KEEP CHANCE POPS IN
MAINLY FOR THIS EVENING...AS THE ACTIVITY MOVES OUT OF THE AREA TO
THE SOUTHEAST.

MID-LEVEL WINDS MAY CRANK UP TO 30-35KTS THIS AFTERNOON IN THE
NORTH...SO THERE WILL BE SOME POTENTIAL FOR STORM ORGANIZATION UP
THERE...WITH A MINOR THREAT OF DAMAGING WINDS AND LARGE HAIL.
FURTHER SOUTH INSTABILITY MAY LEAD TO A FEW BRIEF...PULSY
SEVERE STORMS...WITH HAIL AND WIND THREATS.  PRECIPITABLE WATERS IN
THE GFS ARE FORECAST AT 2+ INCHES FOR THIS AFTERNOON...SO LOCALLY
HEAVY RAINFALL WILL BE A PROBLEM AGAIN TODAY AS WELL.

THE 00Z GFS CONTINUES THE TREND OF PUSHING TODAYS SYSTEM THROUGH THE
REGION BY 12Z SATURDAY...AND BUILDING THE UPPER RIDGE INTO THE AREA
FOR THE FORESEEABLE FUTURE.  THIS WILL LEAD TO A PROLONGED PERIOD OF
HOT AND DRY CONDITIONS THROUGH THE WEEKEND AND MUCH OF NEXT WEEK.
AS THE UPPER RIDGE BUILDS...MID-LEVEL TEMPERATURES WILL WARM
FIRST...BUT THERE WILL BE LITTLE WARMING IN THE LOW LEVELS.  THE GFS
WOULD INDICATE TEMPERATURES IN THE LOWER 90S EAST TO MIDDLE 90S WEST
FOR THE NEXT SEVERAL DAYS...WITH THE WARMEST DAY ON TUESDAY...WHEN
MIDDLE AND UPPER 90S MAY OCCUR.

THE PROBLEM IS IN HOW FAST WE WILL MIX OUT THE LOW LEVEL MOISTURE.
SUSPECT THAT AFTERNOON DEWPOINTS WILL BE IN THE MIDDLE 70S TODAY AND
SATURDAY...BUT AS THE PRECIPITATION SHUTS OFF...THESE READINGS
SHOULD COME DOWN TO NEAR 70 FOR SUNDAY AND BEYOND.  THIS IS HANDLED
WELL BY THE 00Z MAV GUIDANCE...SO RAN WITH IT FOR THE GRIDDED
DEWPOINT FORECASTS.  THIS LEADS TO HEAT INDICES IN THE 100-105
DEGREE RANGE MOST AREAS TODAY AND SATURDAY...AND AGAIN THROUGH MUCH
OF NEXT WEEK.  WILL CONTINUE TO RUN A HEADLINE FOR HEAT
INDICES...BUT FORECAST LEVELS DO NOT SUPPORT ISSUANCE OF AN ADVISORY
AT THIS TIME.

AS FOR SHORT TERM TEMPERATURES...GENERALLY STAYED WITHIN RANGE OF
AVAILABLE GUIDANCE FOR LOWS...BUT UNDERCUT CONSENSUS GUIDANCE A FEW
DEGREES FOR HIGHS SATURDAY INTO MONDAY...AS THE LOW LEVEL
TEMPERATURE FORECAST IN THE GFS DOES NOT SUPPORT THE GUIDANCE
LEVELS.  THIS IS FURTHER SUPPORTED BY THE FACT THAT THE HIGHS THE
LAST SEVERAL DAYS AT KPAH HAVE BEEN CONSISTENTLY A FEW DEGREES BELOW
GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Jul 14, 4:32 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
432 AM CDT FRI JUL 14 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
432 AM CDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST THROUGHOUT THE
QUAD STATE REGION THIS AFTERNOON AND EVENING. MODEST WINDS FIELDS
ARE FORECAST FOR THIS AFTERNOON ACROSS THE NORTHERN HALF OF THE
AREA...WHICH MAY LEAD TO SOME STORM ORGANIZATION AND A THREAT OF
DAMAGING WINDS AND LARGE HAIL.

OVER THE SOUTHERN HALF OF THE AREA...WIND FIELDS WILL BE
WEAKER...BUT THE DEGREE OF INSTABILITY WILL ALLOW FOR THE
POSSIBILITY OF A FEW PULSY STORMS BRIEFLY REACHING SEVERE
LEVELS. DAMAGING WINDS AND LARGE HAIL WILL ONCE AGAIN BE THE
PRIMARY THREATS.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND EVENING.

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
CLIMBING INTO THE 100 TO 105 DEGREE RANGE THROUGHOUT THE REGION AGAIN
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
REACHING THE 100 TO 105 DEGREE RANGE OVER PORTIONS OF THE QUAD
STATE REGION EACH AFTERNOON FROM SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EVENING...MAINLY NORTH OF A PERRYVILLE MISSOURI TO OWENSBORO
KENTUCKY LINE.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:03 PM CDTSevere Thunderstorm WarningPAHBollinger27 min
Jul 14, 2:08 PM CDTFlash Flood WarningPAHBollinger, Perry4 hr
Jul 14, 2:13 PM CDTSevere Thunderstorm WarningPAHPerry21 min
Jul 14, 2:17 PM CDTSevere Thunderstorm WarningPAHCape Girardeau33 min

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.